Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jaxster

Differin, Erythromicin, Accutane

Recommended Posts

Hi All,

This is my first post on this excellent forum!! I hope everyone continues to be helpfull to everyone as they share their experiences and information.

Now to my story!

I am currently on Differin and Erythromycin 500mg X 2 per day for moderate acne on my face and severe acne on my chest and back. I have been on this for 2 months and so far It has helped my face a lot, and reduced the number of spots on my back. However, I also been on Minocycline etc. so I know that the antibiotic will not last forever. I have spoken to my derm about Accutane 2 months ago and after having a blood test will be visiting him again in a week, so I hopefully will start Accutane soon :-)

I would like to know the following :

a) Do you think I can still use the Differin while on Accutane?

B) Because I have been using Differin and it has helped, do you think the initial breakout will be lessened??

c) One of the side effects of Accutane is peeling. Does this clear the old scars to some degree?? I have dark skin and severe brown spots from old cystic acne on my back and chest.

Hoping someone can give me some answers!!

Thank you,

Jaxster.

Share this post


Link to post
Share on other sites

A.) not advisable, you might be able to get away with it at first, but once your're well into your course, you'll be so dry you won't need differin

B.) Potentially, the initial breakout is specific to the individual. I'm into my second week of my thrid course with no major breakout yet, in fact even in the previous two courses I never experienced an initial breakout, I would say that you are probably in better shape considering you were treating the condition prior to accutane

C.) It *may* help a bit. My scars have improved more with time and a little sun

Hope that helps

-Josh

Share this post


Link to post
Share on other sites

hey jax,

i have the SAME problem, damn back acne.

i wanna go for the accutane too! seems like the strongest sure given cure.

but i have the same issues and fears!

has anyone else had an experience with accutane and back acne?

Share this post


Link to post
Share on other sites

Hi Josh & angel,

Thanks for your replies. Having never been on accutane before, I was wondering what the peeling would be like. I think I may as well try it - nothing ventured nothing gained.

The side effects scare me a bit, but if it helps my back and chest, I think it will be worth it. I can't stand looking in the mirror anymore and its getting me down.

angel, are you considering Accutane also??

Jaxster.

Share this post


Link to post
Share on other sites

yes i am!! scared im scared too! my face is clear, and if i get a whole new set of acne on my face i'm seriously going to cry, and cry, and cry, anddd crryyyy, aaaaaannnnnndd ccccrrrrryyyyy...........

Share this post


Link to post
Share on other sites

jax and angel, don't worry about the breakout...

I had some experience with joining accutane and zorac, i think that when you are reasonable enough, u can join these things together (of course resigning zorac when the skin's getting too dried out).

I can reassure you - when you have used a topical retinoid prior to accutane, the initial breakout is highly unlikely or should be reduced :-)

Your pores have been quite well opened by differin before the "waste" comes out fully due to Accutane's work, so there should be no further pore-clogging and "lesion formation".

Share this post


Link to post
Share on other sites

Hi Raf,

Thanks so much for the reassurance :-) I feel better knowing that the initial breakout won't be too bad considering I've been using Differin for 3 months!! I'm just hoping that if I do experience a breakout that it won't be as bad as the one I went through with the the Differin. I'm glad I persevered with it though as my face is quite clear. I do have some scarring though that I'm sure will fade with time.

I'm just going to be very positive about the whole Accutane experience!! Looking forward to starting it.

Take care everyone,

Jaxster.

Share this post


Link to post
Share on other sites

yeah i hope your right too raf. I was on retin a micro for 8 months!! It give me a pretty bad initial breakout when i first started. I stopped about a month ago so i hope i dont get another breakout when i start accutane. I dont understand why it would tho but who knows. It would just suck!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×